Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 33, NWS New York, NY

March 20, 2011

NWS New York, NY issued this small craft advisory at Mar 20, 2011, 3:45 PM EDT. It took effect at Mar 21, 2011, 6:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 3:45 PM EDT (19:45 UTC)
In effect from
Mar 21, 2011, 6:00 AM EDT
Expired
Mar 22, 2011, 10:32 AM EDT
In force
29 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WHUS71 KOKX 201945
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
345 PM EDT SUN MAR 20 2011

...HAZARDOUS CONDITIONS DEVELOPING MONDAY...

ANZ330-335-340-345-350-353-355-210800-
/O.NEW.KOKX.SC.Y.0033.110321T1200Z-110322T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 6 AM EDT
TUESDAY. 

* LOCATION...LONG ISLAND SOUND...PECONIC AND GARDINERS
  BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK
  BAY...AND SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...4 TO 7 FT ON THE OCEAN. 2 TO 3 FT ELSEWHERE.

* TIMING...WINDS WILL INCREASE FROM THE SOUTH DURING THE DAY ON
  MONDAY. WINDS WILL SWITCH TO THE NORTHWEST LATE MONDAY NIGHT
  AFTER THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
5 follow-up statements
026 
WHUS71 KOKX 210825
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
425 AM EDT MON MAR 21 2011

...GUSTY WINDS AND ROUGH SEAS TODAY AND TONIGHT...

ANZ338-212045-
/O.EXB.KOKX.SC.Y.0033.110321T1000Z-110322T0400Z/
NEW YORK HARBOR-
425 AM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* LOCATION...NEW YORK HARBOR.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 30 KT.

* TIMING...THROUGH MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-212045-
/O.EXT.KOKX.SC.Y.0033.110321T1000Z-110322T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
425 AM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT TUESDAY.

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS
  BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK
  BAY...AND FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...4 TO 7 FT ON THE OCEAN. 

* TIMING...TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-355-212045-
/O.EXT.KOKX.SC.Y.0033.110321T1000Z-110322T0400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
425 AM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* LOCATION...WESTERN LONG ISLAND SOUND AND SANDY HOOK NJ TO FIRE
  ISLAND INLET NY OUT 20 NM.

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...4 TO 7 FT ON THE OCEAN.

* TIMING...THROUGH MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
393 
WHUS71 KOKX 211947
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
347 PM EDT MON MAR 21 2011

...HAZARDOUS CONDITIONS INTO TUESDAY...

ANZ335-338-220400-
/O.CAN.KOKX.SC.Y.0033.000000T0000Z-110322T0400Z/
/O.NEW.KOKX.SC.Y.0034.110322T0800Z-110322T1600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
347 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EDT TUESDAY. THE
SMALL CRAFT ADVISORY FOR TONIGHT HAS BEEN CANCELLED. 

* LOCATION...NEW YORK HARBOR AND THE WESTERN LONG ISLAND SOUND.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL INCREASE BEHIND A COLD FRONT TUESDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-220400-
/O.CAN.KOKX.SC.Y.0033.000000T0000Z-110322T1000Z/
/O.NEW.KOKX.SC.Y.0034.110322T0800Z-110322T1600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
347 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EDT TUESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS
  BAYS...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL INCREASE BEHIND A COLD FRONT TUESDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-220400-
/O.EXT.KOKX.SC.Y.0033.000000T0000Z-110322T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT TUESDAY.

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...SOUTH WINDS WILL VEER TO THE NORTHWEST TUESDAY MORNING
  BEHIND THE PASSAGE OF A COLD FRONT. THE STRONGEST WINDS WILL BE
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
561 
WHUS71 KOKX 220347
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1147 PM EDT MON MAR 21 2011

...HAZARDOUS CONDITIONS INTO TUESDAY...

ANZ350-353-355-221200-
/O.CON.KOKX.SC.Y.0033.000000T0000Z-110322T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1147 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 5 FT...BECOMING 4 TO 7 FT TUE MORNING...THEN
  SUBSIDING TO 3 TO 5 FT TUE AFTERNOON. 

* TIMING...WINDS WILL SHIFT NW AFTER A COLD FRONTAL PASSAGE LATE
  TONIGHT. HIGHEST WINDS AND SEAS WILL OCCUR DURING THE DAY ON
  TUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-221200-
/O.CON.KOKX.SC.Y.0034.110322T0800Z-110322T1600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1147 PM EDT MON MAR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EDT
TUESDAY. 

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG
  ISLAND BAYS. 

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

* TIMING...WINDS WILL SHIFT NW AFTER A COLD FRONTAL PASSAGE LATE
  TONIGHT. HIGHEST WINDS WILL OCCUR TUE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
872 
WHUS71 KOKX 220741
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
341 AM EDT TUE MAR 22 2011

...HAZARDOUS CONDITIONS THROUGH TODAY...

ANZ350-353-355-221600-
/O.EXT.KOKX.SC.Y.0033.000000T0000Z-110322T2000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 AM EDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY AND OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING. HIGHEST WINDS
  AND SEAS WILL OCCUR DURING THE DAY BEFORE DIMINISHING LATE THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-340-345-221600-
/O.EXT.KOKX.SC.Y.0034.110322T1200Z-110322T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
341 AM EDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM EDT THIS AFTERNOON. 

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE
  LONG ISLAND BAYS.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING BEFORE
  DIMINISHING LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR
  THROUGHOUT THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-221600-
/O.EXT.KOKX.SC.Y.0034.110322T1200Z-110322T2000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
341 AM EDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON. 

* LOCATION...EASTERN LONG ISLAND SOUND.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING BEFORE
  DIMINISHING LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR
  THROUGHOUT THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
470 
WHUS71 KOKX 221432
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1032 AM EDT TUE MAR 22 2011

ANZ335-338-340-345-221545-
/O.CAN.KOKX.SC.Y.0034.000000T0000Z-110322T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1032 AM EDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS...THEREFORE THE ADVISORY HAS BEEN DISCONTINUED.

$$

ANZ330-221545-
/O.CAN.KOKX.SC.Y.0034.000000T0000Z-110322T2000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1032 AM EDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS...THEREFORE THE ADVISORY HAS BEEN DISCONTINUED.

$$

ANZ350-353-355-221545-
/O.CAN.KOKX.SC.Y.0033.000000T0000Z-110322T2000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1032 AM EDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS...THEREFORE THE ADVISORY HAS BEEN DISCONTINUED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 3:43 PM EDT, 2 minutes earlier.

Area forecast discussion, Mar 20, 3:43 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT SUN MAR 20 2011

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT OVER THE ATLANTIC TONIGHT. A WARM FRONT
WILL TRACK THROUGH THE TRI-STATE AREA MONDAY...FOLLOWED QUICKLY BY
A COLD FRONT MONDAY NIGHT. FAIR WEATHER ON TUESDAY WILL GIVE WAY
TO A PERIOD OF INCLEMENT WEATHER FOR THE MIDDLE TO END OF THE
WEEK.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
MOSTLY CLEAR THIS AFTERNOON WITH THE THICKEST HIGH CLOUDS STILL IN
WRN NY STATE AT 19Z. WATER VAPOR INDICATED A SHORTWAVE OVER SD
TRACKING NEWD. THIS WILL ALLOW FOR A BROAD AREA OF LOW PRES AT THE
SFC TO BEGIN TO CONSOLIDATE OVER THE WRN GREAT LAKES TONIGHT. THE
LOW WILL THEN GRADUALLY DEEPEN AS IT TRACKS N OF THE CWA MON.

AS HIGH PRES OVER THE CWA DRIFTS OUT TO SEA TONIGHT...WINDS WILL
DECOUPLE THIS EVE. WITH VERY DRY AIR IN PLACE...EXPECT TEMPS TO
DROP QUICKLY. AS WINDS GAIN A LIGHT ONSHORE COMPONENT
OVERNIGHT...AND HIGH CLOUDS INCREASING...LOWS ARE FCST TO BE
ATTAINED NEAR MIDNIGHT WITH STEADY OR SLOWLY RISING TEMPS
THEREAFTER.

THE DRY LOW LEVELS WILL KEEP THE CWA DRY THRU MIDNIGHT.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
THE LOW REACHES THE ERN GREAT LAKES MON MORNING. LOWERING CLOUDS
LATE TONIGHT...WITH PCPN DEVELOPING FROM SW TO NE NEAR SUNRISE
WITH WAA ALOFT. WARM FRONT WILL BE W OF THE CWA AT 12Z...SO
CURRENTLY BANKING ON FLOW OFF THE WATER TO KEEP PCPN MAINLY RAIN
ALONG THE COASTS. ACROSS THE INTERIOR...SNOW IS EXPECTED AT THE
ONSET. PCPN ACROSS THE INTERIOR MIXES WITH SLEET AND RAIN AS THE
WARM LAYER INCREASES...WITH ALL RAIN FCST BY AROUND 15-17Z.
HIGHEST ACCUMULATIONS HAVE BEEN INDICATED ACROSS THE HIGHER
ELEVATIONS DUE TO OROGRAPHIC LIFT AND COLDER TEMP PROFILES
YIELDING LOCALLY HIGHER PCPN RATES AND INCREASED SNOW/LIQUID
RATIOS.

WARM FRONT LOOKS TO DIVIDE THE CWA MON AFTERNOON. SW OF THE FRONT
TEMPS IN THE 50S...WITH LOW 40S/UPPER 30S N. ANY CHANGE IN THE
POSITION OF THE FRONT WILL HAVE A SIGNIFICANT IMPACT ON HIGH
TEMPS. BREAKS IN THE CLOUDS ALSO LIKELY IN THE WARM SECTOR.

NW FLOW KICKS IN MON NIGHT AFTER A COLD FRONTAL PASSAGE. A
SPRINKLE POSSIBLE BUT THE DOWNSLOPE FLOW SHOULD HELP TO DRY OUT
THE LOW LEVELS.

GUSTY NW WINDS CONTINUE ON TUE. ATTM A RIBBON OF DRY AIR EXTENDING
FROM CANADA LOOKS TO SET UP OVER THE CWA...YIELDING MOSTLY SUNNY
SKIES. DESPITE H85 TEMPS BELOW ZERO...THE DEEP NNW/NW FLOW WILL BE
CONDUCIVE TO DEEP MIXING...ALLOWING FOR HIGH TEMPS TO PEAK NEAR
NORMAL FOR THE DAY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DOWNSTREAM BLOCKING LENDING TO POLAR VORTEX ESTABLISHING ITSELF OVER
SE CANADA/NORTHERN NEW ENGLAND THROUGH THE PERIOD. THIS WILL SPELL A
RETURN TO A WINTER TYPE PATTERN FOR EARLY SPRING...WITH BELOW
SEASONABLE TEMPS AND A BOUT OF WINTRY PRECIP.

MODELS IN FAIRLY GOOD AGREEMENT WITH CLOSED LOW ENERGY FOR THE SW US
EVENTUALLY GETTING PICKED UP BY THE POLAR VORTEX WED/WED NIGHT AND
PIVOTING THIS ENERGY INTO THE NE US WED NIGHT/THU. AT THE
SURFACE...FAIRLY GOOD MODEL CONSENSUS IN RESULTANT LOW PRESSURE
TRACKING SOUTH OF THE REGION WED NIGHT/THU. WITH ARCTIC HIGH IN
PLACE OVER CENTRAL/SOUTHERN CANADA...THIS TRACK WOULD BE FAVORABLE
FOR A WINTRY WEATHER SETUP FOR THE REGION WED INTO WED NIGHT. THERE
IS STILL SOME SPREAD IN MODEL SOLUTIONS...AND STILL A DAY 4/5
FORECAST...BUT POTENTIAL IS THERE FOR A SIGNIFICANT SNOWFALL FOR
INTERIOR...AND EVEN SOME ACCUMULATING SNOW TO THE COAST.

WEAK SIGNALS FOR NORLUN TROUGH IN THESE RUNS WED NIGHT/THU TO THE N
AND S OF THE REGION...COINCIDENT WITH INSTABILITY CENTERS. SOMETHING
TO WATCH...BUT DOES NOT LOOK LIKE AN OVERLY FAVORABLE SETUP FOR
PROLONGED SIGNIFICANT SNOW AT THIS POINT.

OTHERWISE...SHORTWAVE ENERGY SWINGING THROUGH ON THU AND POLAR FRONT
IMPINGING ON THE REGION IN THE AFTERNOON WOULD BRING A RE-INFORCING
SHOT OF CAA AND ADDITIONAL SNOW SHOWER ACTIVITY ON THU/THU EVE.

TEMPS WED/THU WELL BELOW SEASONABLE DUE TO CLOUDS AND CAA FLOW. AT
THIS TIME OF YEAR THE COMPLICATING FACTOR FOR TEMPS IS ANY BREAKS OF
SUN OR EVEN THIN OVERCAST ALLOWING FOR QUICK HEATING.

POLAR HIGH PRESSURE SLOWLY BUILDS DOWN FROM CENTRAL CANADA INTO THE
WEEKEND AS DEEP LOW REMAIN OVER SE CANADA. THIS WILL PROVIDE A
PERSISTENT GUSTY NW FLOW WITH DRY AND CONTINUED UNSEASONABLY COLD
CONDITIONS.

WILL HAVE TO MONITOR PAC ENERGY FOR THE END OF THE PERIOD...WITH
POTENTIAL FOR ANOTHER SYSTEM FOR EARLY NEXT WEEK.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
HIGH PRES MOVES OFFSHORE TONIGHT AS LOW PRES APPROACHES FROM THE
WEST...AND MOVES THROUGH THE TERMINALS ON MON.

LIGHT WINDS OVER THE AREA...GRADUALLY TURNING SE...THEN S BY EARLY
THIS EVENING. DUE TO THE LIGHT WINDS...A SEABREEZE MAY IMPACT SOME
COASTAL TERMINALS...TURNING WINDS S EARLIER. WINDS SHOULD REMAIN
LESS THAN 10 KT.

LIGHT S WINDS ON TAP FOR TONIGHT...GENERALLY 5-10 KT WITH THE
STRONGEST WINDS AT KNYC TERMINALS. MOST OTHER TERMINALS SHOULD BE
LIGHT AND VARIABLE. S WINDS INCREASE MON MORNING AS LOW PRES
APPROACHES...AND WILL INCREASE TO 15-20 KT WITH 20-25 KT GUSTS
LATE MON MORNING.

VFR THROUGH LATE TONIGHT. CONDITIONS THEN DROP TO MVFR AND IFR MON
MORNING. PTYPE SHOULD MAINLY BE RAIN...EXCEPT FOR KSWF. PRECIP
THERE WILL START OUT AS A BRIEF PERIOD OF LIGHT SNOW AROUND 10Z
BEFORE MIXING WITH RAIN AND SLEET...THEN CHANGING OVER TO PLAIN
RAIN BY 13Z.

WILL INTRODUCE LLWS IN THE TAFS FOR MAINLY COASTAL TERMINALS DUE
TO A 40-50 KT LLJ.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...

MON AFTERNOON...IMPROVING CONDITIONS LATE.
MON NIGHT...VFR.
TUE...VFR WITH GUSTY NW WINDS.
TUE NIGHT...SUB-VFR POSSIBLE LATE FOR WESTERN TERMINALS.
WED-WED NIGHT...SUB-VFR. SNOW POSSIBLE ACROSS INTERIOR AT ONSET...
OTHERWISE...RAIN. GUSTY EASTERLY WINDS POSSIBLE.
THU...SUB-VFR POSSIBLE IN RAIN/SNOW.
FRI...VFR. GUSTY NW WINDS POSSIBLE.

&&

.MARINE...
SE FLOW AOB 10KT TONIGHT AS HIGH PRES CONTINUES TO DRIFT E OF THE
WATERS. S FLOW INCREASES DURING THE DAY ON MON AS LOW PRES TRACKS
ACROSS NRN NEW ENGLAND AND DRAWS A WARM FRONT THRU. SCA CONDITIONS
ARE EXPECTED WITH COOL SST/S LIMITING GUST POTENTIAL. WINDS BECOME
NW MON NIGHT AS THE ASSOCIATED COLD FRONT PASSES. SCA CONDITIONS
CONTINUE. THE HARBOR APPEARS TO REMAIN JUST BELOW SCA LEVELS
THRU THE EVENT...SO HAS BEEN EXCLUDED FROM THE SCA.

SEAS HAVE BEEN ADJUSTED SLIGHTLY UPWARD FROM WAVEWATCH MON AND MON
NIGHT.

NW FLOW CONTINUES TUE WITH SCA CONDITIONS LIKELY. WINDS DIMINISH
TUE NIGHT AHEAD OF THE NEXT APPROACHING WARM FRONT.

SMALL CRAFT CONDITIONS POSSIBLE ON OCEAN AND EASTERN SOUND/BAYS LATE
WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF APPROACHING LOW.
THEN SMALL CRAFT POSSIBLE ON ALL WATERS THURSDAY INTO FRI...IN WAKE
OF STRENGTHENING COASTAL LOW PULLING OFF TO THE EAST AND A
REINFORCING SHOT OF CAA WITH POLAR FRONTAL PASSAGE THU NIGHT.

&&

.HYDROLOGY...
PLEASE REFER TO WEATHER.GOV/NYC FOR EASY ACCESS TO INFORMATION
REGARDING MAIN STEM FLOODING ALONG THE CONNECTICUT RIVER.

THE QPF FOR MON IS THE 12Z NAM WITH A SLIGHT INCORPORATION OF THE
9Z SREF. LIQUID EQUIVALENT OF 1/2 INCH OR LESS IS EXPECTED WITH
THE SYSTEM. RIVERS AND STREAMS ARE THEREFORE FCST TO REMAIN BELOW
FLOOD LEVELS.

THE NEXT CHANCE FOR PCPN WILL BE DURING THE MIDDLE TO END OF THE
WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ330-335-340-345-350-353-355.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...NV
AVIATION...MPS
MARINE...JMC/NV
HYDROLOGY...JMC
Hazardous weather outlook, Mar 20, 3:29 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT SUN MAR 20 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-211930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
329 PM EDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.